IgE-mediated polysorbate 80 anaphylaxis after epidural injection of prednisolone - Université de Lille Accéder directement au contenu
Article Dans Une Revue Revue francaise d'allergologie Année : 2020

IgE-mediated polysorbate 80 anaphylaxis after epidural injection of prednisolone

Résumé

Introduction : Immediate hypersensitivity to corticosteroids is rare. It may be caused by either the corticosteroid itself or one of the excipients. We report a case of polysorbate 80-related anaphylaxis after epidural injection of Hydrocortancyl® (prednisolone). Patients and methods : A 62-year-old lung-transplant patient consulted for assessment of grade III anaphylaxis after epidural infiltration of lidocaine, Visipaque® (iodixanol) and Hydrocortancyl® (prednisolone). Long-term treatment included Cortancyl® (prednisone). The skin tests (ST) for Visipaque® (iodixanol) and lidocaine were negative, as was the subcutaneous challenge test with lidocaine. The ST for corticosteroids were: positive for Hydrocortancyl® (prednisolone), Diprostene® (betamethasone) and Pulmicort® Nebulizing Solution (budesonide) and negative for Solupred® (prednisolone), Celestène® (betamethasone), Solumédrol® (methylprednisolone) and Hydrocortisone® (hydrocortisone). ST were negative for carboxymethylcellulose and benzyl alcohol (present in Hydrocortancyl® and Diprostene®) and positive for polysorbate 80 (present in Hydrocortancyl®, Diprostene® and Pulmicort® nebulizing solution). The Solupred® (prednisolone) oral challenge was negative. The diagnosis was IgE-mediated allergy to polysorbate 80. The patient's long-term treatment included omeprazole, which contains polysorbate 80. Discussion : Polysorbate 80 has been implicated in cases of drug hypersensitivity and anaphylaxis, including 2 cases following intramuscular injection of dexamethasone. In our clinical case, the good safety of omeprazole is explained by the absence of gastrointestinal absorption of polysorbate 80. Conclusion : Investigation of the involvement of polysorbate 80 in an immediate hypersensitivity reaction to parenterally administered corticosteroids is essential in order to avoid unnecessary withdrawal of a corticosteroid or the risk of subsequent exposure.
Introduction : L’hypersensibilité immédiate aux corticoïdes est rare. Elle peut être causée par le corticoïde ou par l’un de ses excipients. Nous rapportons un cas d’anaphylaxie liée au polysorbate 80 après injection épidurale d’Hydrocortancyl® (prednisolone). Observation : Un patient de 62 ans, greffé pulmonaire, consulte pour le bilan d’une anaphylaxie de grade III après infiltration épidurale de lidocaïne, Visipaque® (iodixanol) et Hydrocortancyl® (prednisolone). Son traitement au long cours comporte du Cortancyl® (prednisone). Les tests cutanés (TC) pour le Visipaque® (iodixanol) et la lidocaïne étaient négatifs ainsi que le test de provocation sous-cutané à la lidocaïne. Les TC pour les corticoïdes étaient : positifs pour l’Hydrocortancyl® (prednisolone), le Diprostène® (bêtaméthasone) et le Pulmicort® solution pour nébulisation (budésonide) ; négatifs pour le Solupred® (prednisolone), le Célestène® (bêtaméthasone), le Solumédrol® (méthylprednisolone) et l’Hydrocortisone® (hydrocortisone). Les TC étaient négatifs pour la carmellose et l’alcool benzylique (présents dans l’Hydrocortancyl® et le Diprostène®) et positifs pour le polysorbate 80 (présent dans l’Hydrocortancyl®, le Diprostène® et le Pulmicort® nébulisation). Le test de provocation orale au Solupred® (prednisolone) était négatif. Le diagnostic retenu est celui d’allergie IgE-médiée au polysorbate 80. Le traitement au long cours du patient comportait de l’oméprazole, qui contient du polysorbate 80. Discussion : Le polysorbate 80 a été reconnu responsable de cas d’hypersensibilité médicamenteuse et d’anaphylaxie, dont 2 cas après injection intramusculaire de dexaméthasone. Dans notre cas clinique, la bonne tolérance par le patient de l’oméprazole s’explique par l’absence d’absorption gastro-intestinale du polysorbate 80. Conclusion : La recherche de l’implication du polysorbate 80 lors d’une réaction d’hypersensibilité immédiate aux corticoïdes administrés par voie parentérale est indispensable afin d’éviter une éviction inutile d’un corticoïde ou un risque d’exposition ultérieure.
Fichier non déposé

Dates et versions

hal-04222690 , version 1 (29-09-2023)

Identifiants

Citer

César Depoortere, Nathalie Bautin, Damien Lannoy, Cecile Chenivesse, Diane Pelletier de Chambure. IgE-mediated polysorbate 80 anaphylaxis after epidural injection of prednisolone. Revue francaise d'allergologie, 2020, Revue francaise d'allergologie, 60 (8), pp.619-621. ⟨10.1016/j.reval.2020.07.007⟩. ⟨hal-04222690⟩
25 Consultations
0 Téléchargements

Altmetric

Partager

Gmail Mastodon Facebook X LinkedIn More